Penicillin is an antibiotic that is usually prescribed to fight off bacterial infections.
If a mother has allergies, it is essential for her to let her doctor know about them, as specific allergies may increase the risk of a penicillin allergy occurring. It is also imperative that the mother completes her course of penicillin and she should not stop taking it when symptoms disappear, but finish her course.
Penicillin can kill the healthy bacteria in your body, which can
increase the risk of yeast infections, therefore increasing the risk of
thrush in the mother and her baby, if breastfeeding. A probiotic can help maintain
the flora and can help prevent thrush while taking penicillin and
Sometimes antibiotics are prescribed too quickly
and unnecessarily, the mother should make sure that it is necessary for her
particular circumstances. Sometimes all that is necessary is a natural
antibiotic, such as olive leaf extract or garlic supplements. (Which are
safe to take while breastfeeding)
Also, don’t forget to let your doctor know that you are breastfeeding.